# SDR CA140818016

- Difficulty date: August 12, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bbavia 7ECA
- Aircraft time: 5,181 hours
- Engine: Lyc O235K2C
- Propeller: Snsnch 72CK
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Worn
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) LYCOMING FACTORY OVERHAULED ENGINE INSTALLED DEC. 2009. FIRST NOTICED METAL DURING INSPECTION ON MAY 2013 AT ENGINE TIME OF 353.6. IT WAS DETERMINED THAT THE AMOUNT OF METAL WAS MINIMAL OVER THE NEXT INSPECTION TIMES UNTIL AT ABOUT 585 HRS. ENG TT. A PRECAUTIONARY OIL PRESSURE SCREEN CHECK WAS DONE AFTER ANOTHER 20 HOURS OF OPERATION. THE AMOUNT OF METAL FOUND WARRANTED FURTHER INVESTIGATION.NO. 3 CYLINDER ALSO WAS CAUSING A CONCERN.  NR 3 CYLINDER WAS REMOVED. FARTHEST AFT CAM LOBE AND CAM FOLLOWER HAD A SIGNIFICANT AMOUNT OF WEAR. AIRCRAFT WAS GROUNDED.  POSSIBLE FACTORS...AIRCRAFT IS USED FOR AEROBATIC TRAINING AND AT TIMES THE OIL LEVEL WAS FLOWN WITH 4 LITRES BEFORE FLIGHT.TOTAL OIL CAPACITY IS 6 LITRES.
